KYLE — The Hays County Sheriff’s Office is investigating the death of a Hays CISD student that occurred last week.
At 6:31 a.m. on Monday, Oct. 2, the Hays County Sheriff’s Office responded to an assist EMS call in the 5000 block of Heron Drive in Buda. When deputies arrived on scene, they discovered a 15-year-old female who was deceased.
Deputy Anthony Hipolito said that detectives were called to the scene and they suspect fentanyl could be a factor in her death. However, they “will not be able to confirm if fentanyl was involved until toxicology comes back from the medical examiner’s office.”
On Thursday, Oct. 5, Hays CISD parents and staff were sent the following email from superintendent Dr. Eric Wright addressing the situation.
“Dear Hays CISD Family, I am saddened to report that earlier this week we learned that one of our 15-year-old students died at home. Our counselors and staff have been working behind the scenes to provide support services for this student’s friends and teachers. Today, we learned from the Hays County Sheriff’s Office that the student’s death is formally being investigated as a possible fentanyl overdose.
The loss of such a young person is always a tragedy, regardless of cause, and we are heartbroken. Though we do not know the cause of death for this student, and won’t know it until law enforcement completes its investigation, I can tell you that it is our continuing worst fear – to lose another student from a danger that remains present in our district and across the country. We have previously lost six students to this evil since the summer of 2022 – each a beautiful and precious life taken much too soon.
We will continue our efforts to speak up about the fentanyl threat and speak out to anyone who will listen about what we believe are the needs and challenges necessary to fight this drug. It is a problem that we must fight at all levels and we must all be engaged, together, in defeating it.”
Community members looking for resources on fentanyl awareness can visit www.hayscisd.net/fentanyl.